QUT ePrints

Modeling the dependence between the number of trials and the success probability in binary trials

Faddy, Malcolm J. & Smith, David M. (2005) Modeling the dependence between the number of trials and the success probability in binary trials. Biometrics, 61(4), pp. 1112-1114.

View at publisher

Abstract

A model for binary trials based on a bivariate generalization of the Poisson process for both the number of successes and number of trials with the transition rates dependent on the accumulating numbers of successes and trials is used to reanalyze some recently published data of Zhu, Eickhoff, and Kaiser (2003, Biometrics59, 955–961). This modeling admits alternative distributions for the numbers of trials and the numbers of successes conditional on the number of trials which generalize the Poisson and binomial distributions, without some of the restrictions apparent in the beta-binomial-Poisson mixed modeling of Zhu et al. (2003). Some quite marked differences between the results of this analysis and those described in Zhu et al. (2003) are apparent.

Impact and interest:

5 citations in Scopus
Search Google Scholar™
5 citations in Web of Science®

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 8179
Item Type: Journal Article
Additional Information: For more information, please refer to the journal's website (see hypertext link) or contact the author. Author contact details: m.faddy@qut.edu.au
Keywords: Beta, binomial, Poisson mixture, Extended Poisson process, Generalized binomial distribution, Negative binomial distribution, Over, dispersion
DOI: 10.1111/j.1541-0420.2005.00466.x
ISSN: 0006-341X
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > STATISTICS (010400) > Applied Statistics (010401)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Copyright Owner: Copyright 2005 Blackwell Publishing
Deposited On: 21 Jun 2007
Last Modified: 29 Feb 2012 23:14

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page